Jump to content

mkoven

Members
  • Content Count

    1,363
  • Joined

  • Last visited

Everything posted by mkoven

  1. I think your situation is actually pretty typical--many of us have normalish bp until we stand. It's usually our fluctuating bps that make us feel bad. Of course, this needs to be discussed with your doctor. My bp is usually low- normal, but midodrine stops some of the drops. It wasn't enough by itself, so I also take florinef. If you were consistently HYPER tensive, it might not be a good choice.
  2. minivan with back seat collapsed on a camping mat, propped up on a wedge.
  3. agree with what others have said. chest pain can mean so many different things--some benign, some not. If it's new, it should get looked at. They can't do everything in the ER, but they can at least do an ekg (which gives more info than an event monitor, as it has more leads), and they can check your cardiac enzymes (which assess if there is damage.)
  4. Tearose, When you say it was painful, can you say how/where? I'm trying to get psyched up to fly soon.
  5. I avoid decongestants like sudafed, as I'm on midodrine, so any benefit for me os just the antihistamine. Even before pots, I found sudafed made my jumpy.
  6. allergies and/or histamine is part of my problem, but I don't think all of it. I've had allergies my whole life, before pots. but there was a period several years ago when i was reacting allergically to EVERYTHING and it was also having wild ans reactions. (knock on wood) my allergies are less extreme now, and my pots is 80% managed. I take allegra, singulair, and nasonex daily, with benadryl for breakthrough allergies, in addition to midodrine and florinef specifically for the ans issues. one doc said that he thought some of the allergy stuff is ans related, as our bodies "overreact" to many
  7. some of my first ans symptoms, in retrospect, were in response to opiates. I was given demerol for some painful procedures, and felt nauseated, lightheaded, and short of breath every time I'd sit up when the procedure was over. I don't know that it's completely contraindicated, but should be done with close monitoring.
  8. I've recently learned that many of my weird neuro symptoms are from brainstem compression-- a combo of chiari, cranial-cervical instability, and tethered cord. Amy, you have eds , right? Apparently this is a relatively frequent combo. My intermittent facial numbness, weakness, tongue numbness, dysphagia are from this. Those are all functions controlled by cranial nerves, that can get stretched/squeezed.
  9. Several years ago I has having serious allergic-type reactions to almost anything I would eat that then triggered autonomic reactions. My local docs put me on prednisone, which was a nightmare. I saw a specialized allergist in Chicago, who put me on a mega-dose of antihistamines: 20mgs zyrtec, plus 360 mgs fexofenadine (allegra), plus singulair, plus 50mgs benadryl for breakthrough reactions. It worked and I tapered off after several weeks. It's just to say that, under supervision, for most people, high doses of antihistamines are usually safe. Histamine isn't the whole story of my autonomic
  10. I took klonopin for a couple months, but found it made me mentally dull, forgetful, etc.. when I tapered off, I had several weeks of a lot more pvcs/pacs. I sort of miss its calming effects, esp. for sleep, but I can't stand not having all my wits about me.
  11. I'm totally shooting from the hip, but I've heard that some people take ranexa (sp) for prinzmetal's. The ep I just saw said he had a pots patient with prinzmetal who tolerated a combo of clonidine and a beta blocker. It does sound like you need to get to a specialty center. Mayo? Vanderbilt? The ep who talked about the combo alpha and beta blocker said that they found that solution after the patient went to Mayo. It does sound like your case has been too complex for the local docs, and you deserve the best treatment you can get.
  12. I feel really cold when my heart rate and bp are low. REcently I've been wearing a hr monitor, and I've noticed that my huge chills come when my hr goes into the 40s. Sometimes drinking something hot can help.
  13. I had been on midodrine for about 6 mos when we added florinef, so I don't know how it would work alone, but combined with midodrine it has really helped. Midodrine was very short acting, so I would crash between doses and ended up in the hospital with terrible chest pain and bp swings. .075 florinef has really evened me out-- I rarely have chest pain and my bp is a lot more even. It made me jittery at first, but I tolerate it now. I hope it's okay longterm, because I can't imagine how I'd function without it. No real side effects, though it does seem my skin is a little more fragile. I was sc
  14. maybe not relevant, but I get tingling in my mouth and throat from cranial instability. It happens when I move my head in certain ways.
  15. I've posted here before about my intermittent tongue numbness with head movement. Probably related to my combo of chiari/neck instability, as nerves for tongue come off brainstem. a little freaky. Talked to eds geneticist who thought I could wait for now, but was talking about surgery. A little freaked and discouraged. I'm trying to keep working. It's hard and my tongue is worse today--I may have been in some bad postures and not realized it. There is a lot I love about my job. Too much stress and I wish I could work 2/3 or 1/2 time. It's too late for this semester, as I'd be messing up the l
  16. very sorry to hear about this. You may want to call your eds geneticist and get recommendations for knowledgeable neurosurgeons--who as you know are very few and far between. Energy is in too short supply to waste it on people who probably won't be helpful. Maybe I'm a cynic, but I'm not sure that individual patients can change most doctors' medical views--it probably has to come through other doctors, through their research/publications, and perhaps organizations that advocate.
  17. It is ironic that it's the large lecture classes, where the teacher is less likely to get to know you, that you are more likely to succeed without attending. Some even have their lectures available as podcasts online. Myself, I hate teaching large classes. It feels like I'm a one-woman-show on TV, and I dislike being the lone voice. I do hold small discussion based classes where attendance does matter. So I admit my classes would be rough if one couldn't attend regularly. (And then as the teacher, I have to be there regardless). I would be sympathetic if someone came to me, but I would probab
  18. I just had another thought. Some types of classes are easier to miss without difficulty. Large lecture classes would be easier to get caught up in than smaller discussion-based classes.
  19. I do think the more specific you can be about accommodations, the better help you'll get. Would it help to brainstorm with an occupational therapist? The idea of "reasonable" accommodation is a vague one. I know that if I were to say that I reserve the right not to teach class whenever I feel unwell, and that were more than a couple times a semester, and my class were not online, that would not be considered reasonable. But I have brainstormed/problemsolved so that sometimes I teach my class in a zero-gravity lawn chair. It's weird, but it has worked. I have found occupational therapists to
  20. I can relate to both sides, as I'm a professor and someone with chronic health issues. In fact, I had to cancel my Thursday afternoon class because I was coming down with something. I hate doing that so early in the term. We've been asked by the administration to be especially understanding about student absence now, to contain the spread of H1N1. And I know I certainly don't want to catch or spread that. Ironically, most of the guidelines we get about absence, illness, and accommodating disability are student-oriented. It's tricky when it's the prof who is sick, as no prof, no class! And we
  21. I sadly can relate. Champaign is not much different from Springfield. My pcp is affiliated with the Carle system. He is not an ans specialist, but is open minded. I was randomly assigned to him in 2003, and luckily it has worked out. He takes me seriously, but usually has to let me ask for what I want/need. I doubt he is taking new patients, though. Do you have all your records with you from your previous place? Perhaps that will run home the idea of the complexity of your case. And if your old docs and your new docs are willing to talk to each other? I also bring a typed summary of my medical
  22. Before spending money, I'd try them out. I'm actually someone who gets faint on the bike not the treadmill. I guess I need the calf muscles for venous return, and those aren't as active on the bike. Either that, or I have more abdominal pooling when I sit?? Anyway, I guess I can speculate about the reasons, but the end result is I'm much better walking than sitting and peddling. I actually have a recumbent bike I'm trying to get rid of!
  23. Could you apply a topical steroid to the area? I also have problems with prednisone, but do a lot better with methylprednisolone--like in a medrol dose pack. You can also take up to 20 mgs of zyrtec. At my worst, I was on 360 allegra, 20 syrtec, and benadryl for breakthrough--all under doctor's supervision.
×
×
  • Create New...